MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Adhesion(s) (1695); Corneal Clouding/Hazing (1878); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient stated that right eye has calcium phosphate on the posterior surface of the lens.The surgeon has been put on steroid drops qid x 1 month, now is on tid.The patient has also taken a corticosteroid dose pack.Consumer notes the surgeon told him he had some clouding of the vitreous but has not seen a retinal surgeon.Additional information has been received and stated that, the patient had glistenings.The patient also states he previously had yag and had posterior synechiae that yag was supposed to treat.
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.The product was not returned.The reporter was the patient.The patient¿s surgeon provided information that symptoms far exceed the amount of glistening present in the lens.Patient was sent to a retinal surgeon, cleared by retina.Surgeon stated consumer has had yag and referred to a specialist.The surgeon stated there was not enough glistening present to warrant a photo.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information has been received from the surgeon and stated that, the patient had vitrectomy (as per the patient).The lens was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that, consumer is going to have topographical prk (photorefractive keratectomy) done to correct residual astigmatism.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18045927
Report Number1119421-2023-01850
Device Sequence Number15473271
Product Code MJP
UDI-Device Identifier00380652249942
UDI-Public00380652249942
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.225
Device Lot Number12549918
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/07/2023
02/21/2024
03/20/2024
05/16/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/29/2023
03/19/2024
04/16/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale